Social Anxiety Support Forum banner
1 - 4 of 4 Posts

·
Registered
Joined
·
186 Posts
Discussion Starter · #1 ·
I stopped Lexapro cold turkey yesterday. I started taking it in November 2008. I have been on 20mg, and I was planning to taper. I took 10mg on Saturday, then nothing yesterday, and nothing today. I haven't had any adverse effects yet. Does that have something to do with the half life? Is it likely that I will start to feel uncomfortable?
 

·
ThirdEyeGrind
Joined
·
1,284 Posts
I stopped Lexapro cold turkey yesterday. I started taking it in November 2008. I have been on 20mg, and I was planning to taper. I took 10mg on Saturday, then nothing yesterday, and nothing today. I haven't had any adverse effects yet. Does that have something to do with the half life? Is it likely that I will start to feel uncomfortable?
Yes, you should start to feel pretty sick, well depending on the person but you most likely will. Why not just taper down all the way? It will make the withdrawal less intense. I'd guess that you will start to feel uncomfortable in a couple days until it reaches its peak and gets a little better every day. When I was withdrawaling from Paxil (was on it for 2 years), it was horrible, and I even tapered down. Just remember to get alot of sleep and know that this will all pass soon (even though it hasn't started yet). Also another tip: When you start to feel as though whenever you turn your head everythings a blur and you hear kinda a "shoosh" sound, try and remember to close your eyes before turning your head, and then open them when your looking where you want (this atleast helped me with this problem). If you get brain shocks I'm not sure what to tell you cause luckily I never experienced them and hopefully you won't either. I hope its not that bad for you. Goodluck! Oh, an another thing. You've only been on it for like 4 months so it shouldn't be all that bad but incase it is, I gave you some tips that helped me.
 

·
Fitting In Here & There
Joined
·
808 Posts
I tapered off Paxil years ago

I would say if you have any buzzing anywhere in your body, take the Lexapro right away. Then taper off gradually, not in 2 days!!

I was on 50mg of Paxil for 3 yrs. & tried going off of it cold.
But about a day & a half later, I started having bad physical withdrawal. I tried to stick it out and thought that the more time I wait, the less the effects would get. Boy was that ever wrong...the withdrawal got worse and I couldn't take it anymore so I "gave in" and took a pill.

Withdrawal symptoms I had:
Really bad buzzing in my eyes and head. Then it got worse and turned into what the previous poster April mentioned--Brain Shocks. It was hell. If (when) my eyeballs moved at all, I got shocks in my head and I could tell they were inside my skull, not just under the surface. That was also scary cuz I wondered if I was getting brain damage, and it also HURTS. Keeping my eyes closed was just as bad because do you know how much your eyesballs move around then too? A LOT.

Because of that "half-life" thing (which I don't quite understand), that's why the withdrawal symptoms were so delayed with me & the Paxil. It may be different with Lexapro. Also I'm medication sensitive which makes everything worse.

What I did:
I tapered off--not in 2 days, and not in 2 weeks (like the doctor later told me I should have done). I did it across 5 months. Not that i'm suggesting you have to take that long to do it, but I did it in a ridiculously long time and had NO WITHDRAWAL. I first cut the pills in half so they were 25mg for a while, then 12mg, then 6mg, until I was basically swallowing just a tiny crumb of a pill (probably 2mg).

Doctors would probably tell you
Taper off slowly over a couple weeks. They will tell you DO NOT do it cold turkey. I generally don't trust doctors, so I made up my own plan. They would think I was crazy for doing it over 5 months but hey, it worked for me and that's all I care about.

Why are you going off of the Lexapro so soon? And does your doctor know what you are doing? I went off of Paxil cuz I didn't think it was doing anything, (except it made me gain 35 lbs! and then I felt bad about my weight!)

Good luck with whatever you try!
 

·
Banned
Joined
·
38,431 Posts
I've personally never encountered a problem stopping any drug cold turkey thus far, though I don't suggest anyone else try my method as I'm a nut and even I wouldn't suggest my own method to others.

The only drug class I have never tried this with and never would is benzos, but then after consuming huge amounts for several years I'm pretty sure I'd give in and take some even before seizures set in.
 
1 - 4 of 4 Posts
Top